Flash Flood, Mercer
- When
- August 29, 6:20 AM EST to 7:20 AM EST
- Where
- Mercer County, New Lebanon
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Millecreek Rd flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 29, 2:47 AM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EDT TUE AUG 29 2006
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
MAIN BULK OF RAINFALL WILL MOVE THROUGH THE FORECAST AREA THIS
MORNING AND WITH PRECIPITABLE WATER STILL HIGH AND FALLING OVER
AREAS THAT HAD HEAVY RAIN A COUPLE OF DAYS AGO HAVE ISSUED FLASH
FLOOD WATCH FOR THIS MORNING MAINLY IN NORTHERN TIER COUNTIES
THROUGH 11 AM. MAY BE SOME INGERING PRECIP INTO TONIGHT AS
PERSISTENT SW FLOW ALOFT REMAINS. HAVE ALSO MENTIONED CHC PRECIP
MAINLY IN SOUTHERN HALF OF FA ON WED AS INVERTED TROF AS PER GFS
MAY PROVIDE ENOUGH CONVERGENCE TO SET OFF SOME AFTN CONVECTION.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
HAVE INSERTED CHCS IN EXTREME SOUTHEASTERN PORTION OF FA ON
THURSDAY AS WAVE MOVES ALONG A STATIONARY BOUNDARY IN THE MID
ATLANTIC STATES. WILL HAVE TO MONITOR FURTHER MOVEMENTS OF ERNESTO
FOR THE REMAINDER OF THE WEEK WITH GFS NOW SHOWING A FURTHER
INLAND TRACK.
&&
.AVIATION...
WITH PLENTY OF LO LVL MOISTURE, A FRONT THAT WILL NOT PASS, AND A
500 TROF TO THE WEST, I MAINTAIN MAINLY IFR-MVFR CONDS FOR 24 HRS IN
RAIN AND FOG. ANY PRECIP AFT 03Z WED WILL PROB BE DRIZZLE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-022-023 UNTIL 11 AM
TUESDAY.
WV...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 508 AM EDT TUE AUG 29 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-300915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 508 AM EDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING FOR INTERIOR NORTHWEST PENNSYLVANIA. RAINFALL COULD POSSIBLY BE HEAVY ENOUGH TO CAUSE STREAMS AND CREEKS TO GO OVER THEIR BANKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT FOR THIS MORNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 554 AM EDT TUE AUG 29 2006 PAZ007-008-291100- MERCER PA-VENANGO PA- 554 AM EDT TUE AUG 29 2006 ...HEAVY RAIN... HEAVY RAIN WITH A FEW THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...VENANGO AND MERCER. AT 550 AM EDT NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN IN MERCER COUNTY...ABOUT AN INCH IN THE LAST HOUR. THIS WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS AND LOW SPOTS...AND MIGHT BRING SOME STREAMS TO BANKFUL OR SLIGHTLY HIGHER. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA TIL 11 AM THIS MORNING. WATCH FOR RISING STREAMS LEVELS...AND BE PREPARED TO MOVE TO HIGHER GROUND IF YOU SEE FLOODING...OR IF A WARNING IS ISSUED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 AM EDT TUE AUG 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLASH FLOOD NEW LEBANON 41.42N 80.08W
08/29/2006 MERCER PA TRAINED SPOTTER
MILLECREEK ROAD IN NEW LEBANON FLOODED.
0713 AM FLASH FLOOD SANDY LAKE 41.35N 80.08W
08/29/2006 MERCER PA PUBLIC
NUMEROUS STREAMS OVER ROADS IN AREA.
0713 AM FLASH FLOOD FRANKLIN 41.39N 79.84W
08/29/2006 VENANGO PA PUBLIC
STREAMS IN BUILDINGS IN TOWN OF FRANKLIN.
&&The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 11:19 UTC.
1 flash flood. Local standard time, as filed.
Millecreek Rd flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529360.